MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 16G X 10CM

ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 16G X 10CM
Model Number 370-1080-01
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Device used for a lung biopsy.Despite apparently normal operation, that is to say that the device retracted when the user pressed the ¿retraction button¿ but no tissue was taken.After four unsuccessful attempts with this device, another biotweezer from another batch was used without any problems.Medical intervention was required.
 
Additional Manufacturer Narrative
The sample was returned to argon for investigation.The investigation is currently in progress.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample was returned from the customer for review.A visual inspection was performed on the returned product, and it was found that the pincer was flattened and tri-tips bent, inhibiting it from properly obtaining a sample.The complaint was confirmed.There are stringent computer and photographic inspections that ensure the pincer and tri-tips are not deformed during the manufacturing process.When the device is cocked, the pincer comes out of its window and becomes exposed to the tissues and structures present during the operation.It is also possible that the needle set was inserted into tissue that was too hard for the sensitive pincer, pushing it flat.The tri-tip damage was likely caused by the device striking a hard external surface or a hard object such as a bone or possibly getting caught on some human tissue and pulling back.Since the most likely cause for the damaged needles is related to an event within the user's environment and not a manufacturing issue, no corrective action can be implemented at this time.

Brand Name
BIOPINCE FULL CORE BIOPSY INSTRUMENT 16G X 10CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key19685845
Report Number0001625425-2024-01062
Device Sequence Number3115577
Product Code KNW
UDI-Device Identifier00886333004386
UDI-Public(01)00886333004386(17)261110(10)11505846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370-1080-01
Device Lot Number11505846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/06/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown